Please use this identifier to cite or link to this item: https://ahro.austin.org.au/austinjspui/handle/1/30188
Full metadata record
DC FieldValueLanguage
dc.contributor.authorCopaescu, Ana M-
dc.contributor.authorTrublano, Jason A-
dc.date2022-04-01-
dc.date.accessioned2022-06-23T00:29:04Z-
dc.date.available2022-06-23T00:29:04Z-
dc.date.issued2022-04-
dc.identifier.citationAustralian Prescriber 2022; 45(2): 43-48en
dc.identifier.issn0312-8008
dc.identifier.urihttps://ahro.austin.org.au/austinjspui/handle/1/30188-
dc.description.abstractSevere cutaneous adverse drug reactions include Stevens-Johnson syndrome, toxic epidermal necrolysis and acute generalised exanthematous pustulosis. These eruptions are a type of delayed hypersensitivity reaction and can be life-threatening. The assessment of a severe cutaneous drug reaction requires a detailed clinical history and examination to identify the culprit drug and evaluate the allergy. Allopurinol, antibiotics and anticonvulsants are often implicated. Patch testing and delayed intradermal testing can assist in determining if the reaction was allergic, however there is limited evidence about the sensitivity and specificity of skin testing in severe cutaneous adverse drug reactions. If the testing is non-conclusive or negative, it is recommended to avoid the suspected culprit drug and any structurally similar drug in future. Any decision to reintroduce a drug should be made after considering the harm-benefit ratio. Caution is also needed if considering a possibly cross-reactive drug in a patient with a history of severe cutaneous adverse drug reactions.en
dc.language.isoeng
dc.subjectStevens- Johnson syndromeen
dc.subjectacute generalised exanthematous pustulosisen
dc.subjectadverse drug reactionsen
dc.subjectdelayed hypersensitivityen
dc.subjectdrug eruptionsen
dc.titleThe assessment of severe cutaneous adverse drug reactions.en
dc.typeJournal Articleen
dc.identifier.journaltitleAustralian Prescriberen
dc.identifier.affiliationInfectious Diseasesen
dc.identifier.affiliationMcGill University Health Centre, McGill University, Montreal, Quebec, Canadaen
dc.identifier.affiliationUniversity of Melbourne, Parkville, Victoria, Australiaen
dc.identifier.pubmedurihttps://pubmed.ncbi.nlm.nih.gov/35592375/en
dc.identifier.doi10.18773/austprescr.2022.010en
dc.type.contentTexten
dc.identifier.orcid0000-0002-9183-5032en
dc.identifier.orcid0000-0002-5111-6367en
dc.identifier.pubmedid35592375
item.languageiso639-1en-
item.grantfulltextnone-
item.openairetypeJournal Article-
item.cerifentitytypePublications-
item.fulltextNo Fulltext-
item.openairecristypehttp://purl.org/coar/resource_type/c_18cf-
Appears in Collections:Journal articles
Show simple item record

Page view(s)

14
checked on May 19, 2024

Google ScholarTM

Check


Items in AHRO are protected by copyright, with all rights reserved, unless otherwise indicated.